MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 LONG; STAPLE, IMPLANTABLE
Catalog Number EC45AL
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 10/14/2024.D4 batch #544a05.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the ec45al device was received with the jaws and closure trigger in the closed position.Also, the knife was noted partially advance, the red manual knife reverse button was activated and the knife returned to the home position as expected and one gst45g reload was loaded on the device.The reload was received partially fired 1/3.The device was tested for functionality in the articulated position with the returned reload by resetting and reloading it into the device.The device achieved its complete stroke firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.The partially fired is consistent with an incomplete or interrupted cycle.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 544a05, and no non-conformances were identified.Additional information was requested, and the following was obtained: please explain in detail what was the issue with the device.Was the firing sequence started but not completed? no started if yes: did the device deliver any staples? no.If yes, were the staples formed properly? no.If yes, was the staple line complete? no.Did the device cut? no.If yes, was the cut line complete? if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? was there any difficulty opening the device? no.If yes, how was the device removed from the patient? if yes, did the jaws eventually open? is the current patient status known? yes, it'ok.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the echelon gun did not work.

Brand Name
ECHELON FLEX 45 LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20446114
Report Number3005075853-2024-07736
Device Sequence Number8324154
Product Code GDW
UDI-Device Identifier10705036001683
UDI-Public(01)10705036001683(17)241031(10)X94E6T
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberEC45AL
Device Lot NumberX94E6T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown